MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that daily quality control (qc) testing was performed and passed as expected on the day of testing.No additional details provided.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho's recommendations.The customer reported no visual appearance defects for these cards and reagent red blood cells.According to ortho lot-specific information for 0.8% selectogen lot vs593, cell 1 is negative for the e(rh3) antigen and cell 2 is positive and homozygous for the e(rh3) antigen.It follows therefore, that the negative reaction obtained with cell 2 is not consistent with the expected reactivity of anti-e(rh3) antibody.According to lot specific information for 0.8% resolve panel a lot vra458, cells 1, 2, 4, 5, 7, 8, 9, 10, and 11 are negative for the e(rh3) antigen and cell 6 is positive and heterozygous for the e(rh3) antigen and cell 3 is positive and homozygous for the e(rh3) antigen.Therefore, it follows that the negative reactions obtained for cells 3 and 6 are not consistent with the expected reactivity of the anti-e(rh3) antibody.A review of the manufacturing batch record for 0.8% selectogen lot vs593 was carried out at ortho's manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release tests were found to be within specification and met all acceptance criteria.((b)(6)) a review of the complaints associated with the red cell reagents manufactured using the same donor as the one used to manufacture e(rh3) antigen positive cell 2 of 0.8% selectogen lot vs593 was performed.No additional products have been produced from the indicated donor; therefore, no trend is indicated with the donor at this time ((b)(6)).A review of the worldwide complaint databases was performed for 0.8% selectogen lot vs593, through product expiry.A total of two complaints were identified for falseneg and related call areas.One complaint was related to the e antigen under investigation, while the second was related to decreased reactions for the d antigen.No trend was identified for the lot and cell for the failure mode ((b)(6)).No further investigation was carried out on these incidents.No retain testing could be performed on the reagent red cell lot vs593 as the product had expired at the time of this investigation.The potential assignable cause of the discordant negative antibody screening and identification results obtained by the customer is sample related, the patients anti-e(rh3) antibodies being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e(rh3) antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody screen results, the 0.8% selectogen instructions for use states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported events.
 
Event or Problem Description
Cms 2627588, (b)(4) report 2 of 2 a customer contacted ortho's global technical solution center (gtsc) on 07jun2024 to report discordant negative results for antibody screening and antibody identification in indirect antiglobulin test (iat) for one patient known to have anti-e using 0.8% selectogen for gel lot vs593 expiry 11jun2024 and 0.8% resolve panel a lot vra458 expiry 11jun2024 in conjunction with mts anti-igg gel card lot 082223001-07 with their ortho vision id-mts analyzer ((b)(6)).Complainant/complaint reporter name: (b)(6), medical technologist complainant contact info: (b)(6); event date: 01jun2024, reported 07jun2024 reagents: 0.8% selectogen lot vs593, expiry 11jun2024, manufacture 09apr2024 mts anti-igg gel card lot 082223001-07, expiry 04jul2024 0.8% resolve panel a lot vra458, expiry11jun2024, manufacture 09apr2024 0.8% resolve panel b lot vrb323, expiry11jun2024, manufacture 09apr2024 patient information: historical o rh positive with anti-e, anti-jka and anti-lua sample id: (b)(6), (encrypted: ad-59-0b-01-ce-9a-ef-ae-1d-96-69-ff-3f-ea-4f-2c-6e-20-cb-40-c2-1a-57-b6-f0-4e-4d-72-68-21-9f-c5) customer indicated one patient sample was affected.Patient had a historical anti-e.Patient's antibody screening with 0.8% selectogen lot vs593 had a negative reaction for both cells 1 and 2, with cell 2 being positive and homozygous for the e(rh3) antigen.The customer reported that on 01jun2024, they had tested the same patient sample on the ortho vision id-mts analyzer for antibody identification in iat using 0.8% resolve panel a lot vra458 and anti-igg (rabbit) mts gel card lot 08222301-07 and that they obtained negative reactions with all panel cells and an indeterminant (?) reaction of the auto-control well.The same day, the customer further tested the patient sample on the ortho vision id-mts analyzer for antibody identification in iat using 0.8% resolve panel b lot vrb323 and anti-igg (rabbit) mts gel card lot 08222301-07 and that they obtained indeterminant (?) reactions of the auto-control well and cells 15 and 16.The customer additionally sent the sample to a reference laboratory for antibody identification testing and red cell phenotyping.The reference laboratory was able to identify anti-e using peg iat (details of methodology not provided).Red cell phenotyping identified cells to be e and jka negative.The customer reported that no biased results were reported to the physician.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19658357
Report Number2250051-2024-00022
Device Sequence Number15165611
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(11)240409(17)240611(10)VRA458
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown